Alert archive / North Carolina / Tornado Warnings in 2006
Tornado Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Jun 14, 2006, 12:06 PM EDT for Johnston County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 12:06 PM EDT (16:06 UTC)
- Expired
- Jun 14, 2006, 12:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 21 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 141606
TORRAH
NCC101-141630-
/O.NEW.KRAH.TO.W.0020.060614T1606Z-060614T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1206 PM EDT WED JUN 14 2006
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1230 PM EDT
* AT 1202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER SELMA...OR ABOUT 6 MILES NORTHEAST OF SMITHFIELD...
MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLOWERS...
EMIT...LINWOOD...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT WEDNESDAY
AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3572 7838 3573 7839 3581 7826 3574 7824
3571 7820 3571 7817 3568 7817 3564 7815
3551 7816 3551 7837
$$
VINCENTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jun 14, 9:13 AM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 14, 9:13 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 913 AM EDT WED JUN 14 2006 .SHORT TERM /REST OF TODAY/... UPPER AIR SOUNDINGS THIS MORNING SHOW A MOIST ADIABATIC SATURATED AIRMASS WITH P-WATER IN THE 2 INCH RANGE ASSOCIATED WITH ALBERTO REMNANTS. FLOOD WATCH WILL CONTINUE IN EFFECT FOR THE ENTIRE RAH CWA...THOUGH THE GREATEST THREAT IS IN THE QUASI STATIONARY BANDS OVER THE PIEDMONT AS THE STORM CENTER TRANSLATES NORTHEAST THROUGH THE SANDHILLS AND COASTAL PLAIN. HEAVY RAIN BANDS IN THE SANDHILLS AND COASTAL PLAIN MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN AREAS HIT BY LOCALIZED HEAVY RAIN IN THUNDERSTORMS IN RECENT DAYS. ALBERTO REMNANT CIRCULATION IS BECOMING A HYBRID SYSTEM AS IT INTERACTS WITH A SHORT WAVE OUT OF THE OHIO VALLEY. BANDED STRUCTURE OF HEAVY PCPN IS VERY EVIDENT AND SIMILAR TO MATURE OR OCCLUDING EXTRA TROPICAL SYSTEMS. -RFG && .PREV DISCUSSION... (ISSUED 725 AM EDT WED JUN 14 2006) SHORT TERM /REST OF TODAY/... UPDATING FLOOD WATCH SHORTLY TO INCLUDE THE WESTERN COUNTIES. ALBERTO BECOMING EXTRATROPICAL AS OH VALLEY S/W BEGINNING TO EXERT ITS INFLUENCE. S/W HAS PULLED MOISTURE FARTHER WEST. THIS WILL RESULT IN BAND OF HEAVY/LOCALLY EXCESSIVE RAINFALL OVER THE WESTERN COUNTIES OF CENTRAL NC. PREV DISCUSSION... (ISSUED 320 AM EDT WED JUN 14 2006) SHORT TERM /TODAY THROUGH SATURDAY/... JUST MINOR TWEAK REQUIRED TO THE FORECAST IN THE SHORT TERM. MAIN FORECAST CHALLENGE INVOLVES MAX TEMPS TODAY AND HOW FAR NW RAIN SHIELD WILL EXTEND. MESO ANALYSIS DEPICTS INVERTED SURFACE TROUGH/PSEUDO-WARM FRONT EXTENDING NE ACROSS EASTERN SECTIONS OF SANDHILLS THROUGH THE COASTAL PLAIN. APPEARS THAT SURFACE CIRCULATION CENTER OF ALBERTO WILL LIKELY FOLLOW THIS PATH. STILL EXPECT TO SEE SOME ACCELERATION TO THE NE LATER TODAY AS MID LEVEL S/W CURRENTLY CROSSING THE OH VALLEY GETS CLOSER. STILL APPEARS THAT GREATEST THREAT FOR PROLONG RAIN WILL BE THIS MORNING AND MAINLY ALONG AND EAST OF SURFACE TROUGH. LOW LEVEL MOISTURE TRANSPORT MAXIMIZED OVER THE EASTERN TWO-THIRDS OF CENTRAL NC AT 12Z THEN FOCUS SHIFTS INTO THE COASTAL AREA BY 18Z. FINALLY...GREATEST UPPER LEVEL DIVERGENCE OVER THE REGION AT 12Z THEN LIFTS NE BY 18Z. THUS...APPEARS THAT THREAT FOR LOCALIZED FLOODING STILL A CONCERN FOR THE EASTERN HALF OF FORECAST AREA. WILL MAINTAIN FLOOD WATCH AS IS AND NOT EXPAND NOR CONTRACT. MORE THAN LIKELY...FLOOD WATCH WILL BE CANCELED BEFORE CURRENT EXPIRATION TIME OF 8 PM EDT. FURTHER WEST...STILL EXPECT TO SEE RAIN BUT PRECIP AMOUNTS WILL LIKELY DROP-OFF SIGNIFICANTLY WEST OF THE TRIANGLE. ACROSS THE TRIAD REGION...RAINFALL AMOUNTS MAY VARY FROM AROUND A HALF INCH OVER THE EAST AND SOUTH SECTIONS TO BELOW A QUARTER OF AN INCH W-N OF WINSTON-SALEM. DUE TO EXPECTED ACCELERATION TO THE NE...DID END PRECIP A COUPLE HOURS SOONER THIS AFTERNOON THAN IN PREVIOUS FORECAST. OVERCAST SKIES AND WIDESPREAD RAIN WILL HOLD TEMPS DOWN FOR GOOD PART OF THE DAY. WITH ANTICIPATION OF RAIN DIMINISHING THIS AFTERNOON...MAY SEE SOME TEMP RECOVERY...ESPECIALLY WEST AND SOUTH SECTIONS. TWEAKED TEMPS A BIT IN THE WEST BUT STILL ESSENTIALLY THE SAME FORECAST. EXPECT DRY WEATHER TONIGHT THROUGH SAT. MID/UPPER LEVEL HEIGHTS INCREASE LATE THU THROUGH SAT AS L/W TROUGH LIFTS NORTH AND UPPER RIDGE BUILDS OVER THE SE U.S. THIS WILL GIVE THE REGION A GENUINE TASTE OF SUMMER THIS WEEKEND AS AFTERNOON TEMPS RETURN TO THE UPPER 80S/LOWER 90S. LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE AXIS IN VICINITY OF CENTRAL NC THROUGH EARLY NEXT WEEK. THIS TRANSLATE TO WARM AND MAINLY DRY CONDITIONS. APPEARS THAT ANY CONVECTION THAT OCCURS WILL BE ISOLATED AND MAINLY CONFINED TOT EH EASTERN FRINGE DUE TO POSSIBLE SEA BREEZE INTRUSION...AND IN THE FAR NW DUE TO ANY CONVECTIVE DEVELOPMENT IN THE HIGHER TERRAIN. AVIATION... WARM FRONT EXTENDING INTO THE EASTERN PIEDMONT OF NC HAS RESULTED IN LIFR FOG AND CEILINGS ACROSS EASTERN TAF SITES THUS FAR...HOWEVER EXPECT TO SEE MARKED IMPROVEMENT IN VISIBILITY WITH ONSET OF RAIN THROUGH 12Z. IFR CEILINGS WILL PERSIST UNTIL WELL DEFINED CIRCULATION CENTER TRACKS NORTHEAST THROUGH THE COASTAL PLAIN...MOVING OFFSHORE BY 00Z. HEAVY RAIN BAND ASSOCIATED WITH WELL DEFINED CENTER...WILL REDUCE VISIBILITIES TO 1 TO 2 MILES...WITH BEST CHANCE FOR THUNDER IN THE EAST...AT FAY AND RWI TAF SITES. EXPECT STEADY IMPROVEMENT FROM 21 TO 03Z AS SYSTEM PASSES TO THE NORTHEAST. && .RAH WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-083>086-088- 089 UNTIL 8 PM WEDNESDAY. && SHORT TERM...RFG
Hazardous weather outlook, Jun 14, 5:06 AM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 506 AM EDT WED JUN 14 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 456 AM EDT WED JUN 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN WILL OCCUR ACROSS MUCH OF CENTRAL NORTH CAROLINA TOADY AS THE REMNANTS OF TROPICAL STORM ALBERTO MOVE NORTHEAST OVER EASTERN NORTH CAROLINA. A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL NORTH CAROLINA THROUGH EARLY THIS EVENING. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL OCCUR ACROSS CENTRAL NORTH CAROLINA WITH AMOUNTS LESS THAN TWO INCHES EXPECTED IN THE TRIAD. THE HEAVIEST RAINFALL WILL OCCUR THIS MORNING INTO THE EARLY AFTERNOON HOURS. AN ISOLATED WIND GUST UP TO 40 MPH MAY OCCUR WITH THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION IS NOT EXPECTED AT THIS TIME...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY RAINFALL AMOUNTS IN EXCESS OF AN INCH...OBSERVED RAPIDLY RISING WATER LEVELS IN CREEKS OR STREAMS...STREETS THAT ARE IMPASSABLE DUE TO HIGH WATER...OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 14, 11:52 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 AM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD MORRISVILLE 35.83N 78.83W
06/14/2006 WAKE NC EMERGENCY MNGR
FLASH FLOODING REPORTED NEAR BRIAR CREEK WITH INDIVIDUALS
POSSIBLY ISOLATED. RESCUES MAY BE NEEDED.
&&
DJFLocal storm report, Jun 14, 11:58 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1158 AM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD ROANOKE RAPIDS 36.45N 77.65W
06/14/2006 HALIFAX NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORT HIGH WATER ON SEVERAL ROADS AND A
FEW ROAD CLOSURES. HINSTON ROAD, REBECCA DRIVE, AND
HIGHWAY 48 ALL HAVE PORTIONS OF THE ROAD CLOSED BECAUSE
OF FLOODING.
&&
BLAESLocal storm report, Jun 14, 12:00 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1200 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD GREENSBORO 36.08N 79.83W
06/14/2006 GUILFORD NC FIRE DEPT/RESCUE
PORTIONS OF BUFFALO CREEK IN THE CITY OF GREENSBORO
BEGINING TO GO OVER ITS BANKS.
&&
BLAESLocal storm report, Jun 14, 12:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1202 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD ROANOKE RAPIDS 36.45N 77.65W
06/14/2006 HALIFAX NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORT HIGH WATER ON SEVERAL ROADS AND A
FEW ROAD CLOSURES. HINSTON ROAD, REBECCA DRIVE, AND NC
HIGHWAY 48 ALL HAVE PORTIONS OF THE ROAD CLOSED BECAUSE
OF FLOODING.
&&
BLAESSpecial weather statement, Jun 14, 12:04 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1204 PM EDT WED JUN 14 2006 NCZ010-011-027-141900- WARREN-HALIFAX-NASH- INCLUDING THE CITIES OF...WARRENTON...ROANOKE RAPIDS...NASHVILLE 1204 PM EDT WED JUN 14 2006 GUSTY WINDS WITH TROPICAL DEPRESSION ALBERTO WILL PRODUCE GUSTS AROUND 40 MPH BETWEEN NOON AND 3 PM THIS AFTERNOON. THE GUSTY WINDS...COUPLED WITH HEAVY RAINFALL AND WET GROUND...COULD PRODUCE SOME TREE DAMAGE...ESPECIALLY TREES IN POOR CONDITION OR THAT ARE VERY SHALLOWLY ROOTED. IF YOU MUST TRAVEL THIS AFTERNOON...USE EXTREME CAUTION. BE MINDFUL OF FLOODING OF AREA ROADWAYS AND PREPARED FOR POOR VISIBILITY. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION. DJF
Local storm report, Jun 14, 12:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1205 PM EDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD RALEIGH 35.81N 78.64W
06/14/2006 WAKE NC LAW ENFORCEMENT
STREET FLOODING REPORTED ACROSS NUMEROUS LOCATIONS IN THE
CITY OF RALEIGH INCLUDING MILLBROOK/QUAIL HOLLOW
ROAD...ATLANTIC AVE/NEW HOPE ROAD...PORTIONS OF GLENWOOD
AVE.
&&
BLAESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:44 AM EDT | Flash Flood Warning | RAH | Anson | 2 hr |
| Jun 14, 7:58 AM EDT | Flash Flood Warning | RAH | Stanly | 2 hr |
| Jun 14, 8:04 AM EDT | Flash Flood Warning | RAH | Montgomery | 116 min |
| Jun 14, 8:24 AM EDT | Flash Flood Warning | RAH | Lee, Moore, Wake | 3 hr |
| Jun 14, 9:00 AM EDT | Flash Flood Warning | RAH | Chatham, Davidson, Durham, Orange, Randolph | 3 hr |
| Jun 14, 9:11 AM EDT | Flash Flood Warning | RAH | Anson, Richmond | 2 hr |
| Jun 14, 9:51 AM EDT | Flash Flood Warning | RAH | Montgomery, Stanly | 99 min |
| Jun 14, 10:42 AM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 2 hr |
| Jun 14, 10:50 AM EDT | Flash Flood Warning | RAH | Franklin, Halifax, Johnston, Nash, Warren | 3 hr |
| Jun 14, 11:04 AM EDT | Flash Flood Warning | RAH | Edgecombe, Wilson | 3 hr |
| Jun 14, 11:07 AM EDT | Flash Flood Warning | RAH | Harnett | 3 hr |
| Jun 14, 11:16 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Granville, Lee, Moore, Orange and 2 more | 3 hr |
| Jun 14, 11:44 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Jun 14, 11:58 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 62 min |
| Jun 14, 1:52 PM EDT | Flash Flood Warning | RAH | Edgecombe, Franklin, Granville, Halifax, Nash, Vance and 2 more | 4 hr |
| Jun 14, 1:55 PM EDT | Flash Flood Warning | RAH | Durham, Harnett, Johnston, Wake | 2 hr |
Nearby
Tornado Warnings in North Carolina, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.